Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 148, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 28, 2004, 4:50 PM CDT for Polk County, Trinity County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2004, 4:50 PM CDT (21:50 UTC)
- Expired
- Jun 28, 2004, 5:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Polk County, TX, Trinity County, TX
The radar
The Houston radar (KHGX), 164 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2696 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:35 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 28, 2:35 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 235 PM CDT MON JUN 28 2004 .DISCUSSION... WE EXPECT HIGH PW VALUES (AT OR AROUND 2) THROUGH THURSDAY WITH WEAK RIDGING OVER OUR REGION. RESULT OF THIS WILL BE SCATTERED CONVECTION DURING THE DAYTIME WITH AREAL COVERAGE AND INTENSITY DECREASING AT NIGHT. WE SHALL NOT EXTEND THE FLASH FLOOD WATCH FOR TONIGHT SINCE CONVECTION IS EXPECTED TO DECREASE DURING THE EVENING AND UPPER LEVEL ENERGY WILL BE LACKING. WILL MENTION THIS IN THE HWO. SCATTERED STORMS CONTINUE TO STRENGTHEN ACROSS SE TX THIS AFTERNOON AS A RESULT OF AN ALREADY UNSTABLE AIR MASS AND DAYTIME HEATING. SYNOPTIC PATTERN INDICATES AN UPPER HIGH OVER THE GULF AND MOISTURE RIDGE OVER THE CENTRAL PORTION OF THE LONE STAR STATE EXTENDING FROM THE MIDDLE RIO GRANDE PLAINS TO NORTHEAST TEXAS. WEAK FRONTAL BOUNDARY OVER NORTH TEXAS IS JUST ABOUT STATIONARY. UPPER HIGH OVER GULF OF MEXICO WILL MOVE TO NEAR THE COASTAL PLAINS AND WESTERN GULF WED/THU TIME FRAME. MODELS INDICATE UPPER TROUGH MOVING ACROSS NORTH TEXAS THURSDAY/FRIDAY FLATTENING THE UPPER RIDGE OVER OUR REGION. BY THIS WEEKEND...OUR REGION WILL BE UNDER AN UPPER LEVEL SHEAR AXIS INDICATING NW FLOW ALOFT ALBEIT WEAK. IT APPEARS THAT THIS SHEAR AXIS WILL WIDEN BY NEXT WEEK. PROGGED SOUNDINGS...TIME SERIES AND CROSS SECTION RUNS INDICATE MOISTURE LEVEL LOWERING THIS WEEKEND PWATS AVERAGING 1.5 INCHES DURING THE LAST 3 DAYS OF OUR FORECAST PACKAGE. IF WE REMAIN OVER THE WEST SIDE OF THE SHEAR AXIS...THIS WILL BE THE CASE WITH SOUTHERLY FLOW BEING CONFINED TO THE LOWER LEVELS. 37/47/MT/SG .HGX WATCHES/WARNINGS/ADVISORIES... FFA SE TX ZONES TXZ163-164-176>179-195>199-210>212 (WILL BE ALLOWED TO EXPIRE AT 6 PM TODAY). && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 73 88 73 88 73 / 30 50 30 50 30 HOUSTON(IAH) 74 89 74 89 74 / 30 50 30 50 30 GALVESTON (GLS) 78 87 78 87 78 / 30 50 30 50 30 &&
Hazardous weather outlook, Jun 28, 3:00 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 300 PM CDT MON JUN 28 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-291200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 300 PM CDT MON JUN 28 2004 ...FLOOD WATCH IN EFFECT FOR THE NORTHERN HALF OF SOUTHEAST TEXAS THROUGH 6 PM TODAY WILL BE ALLOWED TO EXPIRE... .DAY ONE...REST OF TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER SOUTHEAST TEXAS THIS AFTERNOON. THE STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. HOWEVER...AREAL COVERAGE AND INTENSITY OF THE THUNDERSTORMS ARE EXPECTED TO DECREASE DURING THE EVENING. HENCE...THE FLOOD WATCH WILL BE ALLOWED TO EXPIRE AT 6 PM. RIVER FLOODING IS ONGOING ACROSS PORTIONS OF SOUTHEAST TEXAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MOISTURE LEVELS WILL REMAIN HIGH THROUGH FRIDAY. DAYTIME HEATING WILL PRODUCE MAINLY AFTERNOON AND EARLY EVENING SCATTERED SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS POSSIBLE. RAIN CHANCES ARE EXPECTED TO DIMINISH THIS WEEKEND WITH THE AIR MASS BECOMING SOMEWHAT DRIER. THE RIVER FLOODING WILL CONTINUE TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:23 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery, San Jacinto, Walker | 52 min |
| Jun 28, 5:44 PM CDT | Severe Thunderstorm Warning | HGX | Polk, Trinity | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.